MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012270-30
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a 2.00x30mm mini trek rx balloon dilatation catheter (bdc) was noted to be twisted in the packaging.A new mini trek rx bdc was used to complete the procedure.There was no device use or patient involvement, and no clinically significant delay in the procedure.Subsequently, returned device analysis observed the bdc inner and outer membrane separated.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported damage (twisting) was confirmed.Additionally, the returned device was returned with the inner and outer member separated.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported damage (twisting) and the noted inner and outer member separation could not be determined.Return device analysis note that outer member was smashed distally adjacent to the support skive/wire/bayonet, which is likely what was reported as twisted.Additionally, the returned device was returned with the inner and outer member separated.The material at both separations was jagged, which suggests that the separation may be related to tensile overload (material stress/fatigue).In this case, it is possible that the balloon catheter was inadvertently mishandled during unpackaging at the procedure, resulting in the reported damage (twisting) and noted separation of the inner and outer member, as the device revealed signs of handling.A conclusive cause cannot be determined since it is unclear when the damage and separation occurred.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
MINI TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23361321
Report Number2024168-2025-11194
Device Sequence Number8965108
Product Code LOX
UDI-Device Identifier08717648138188
UDI-Public(01)08717648138188(17)280331(10)50403G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012270-30
Device Catalogue Number1012270-30
Device Lot Number50403G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown